Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 22, 2015, 11:15 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2015, 11:15 PM CDT (04:15 UTC)
- Expired
- Apr 22, 2015, 11:45 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
509
WFUS54 KSJT 230415
TORSJT
TXC207-447-230445-
/O.NEW.KSJT.TO.W.0008.150423T0415Z-150423T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL HASKELL COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1145 PM CDT
* AT 1113 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR IRBY...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
IRBY AROUND 1120 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-380 AND
HIGHWAY 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3313 9917 3296 9940 3320 9967 3330 9956
TIME...MOT...LOC 0415Z 308DEG 28KT 3321 9953
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:18 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 22, 6:18 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT Wed Apr 22 2015 .AVIATION... /00Z TAFS/ Isolated thunderstorms possible at KABI and KBBD this evening, but potential is too low to include in terminal forecasts. IFR to MVFR stratus otherwise will spread north this evening and overnight. Have ceilings lowering to IFR at KJCT...KSOA and KBBD as stratus was already in IFR range in the Hill Country. Ceilings rise to VFR from west to east, 15Z through 18Z, as drier southwest winds develop Thursday morning. && .PREV DISCUSSION... /ISSUED 411 PM CDT Wed Apr 22 2015/ SHORT TERM... (Tonight and Thursday) ..Slight Risk for severe thunderstorms mainly along and north of a Sweetwater to Brownwood line this afternoon and evening... Currently, we have a ridging over TX with a shortwave trough moving northeast into the area riding along the ridge. Thick upper level moisture is moving into the area from the southwest on the subtropical jet stream. At the surface, mainly southerly flow dominated west central Texas, aside for areas north of the I-20 corridor where an outflow boundary has stalled. There is a diffuse area of convergence that extends roughly from the I-20 corridor in the Big Country northwest toward the Lubbock area. This area of convergence, along with the shortwave trough energy moving into the area are expected to result in isolated to scattered thunderstorm development after 3 PM this afternoon. With MLCAPE values already near 2000 J/kg, and CIN eroding quickly just north of the I-20 corridor, expect these thunderstorms to develop in the next couple hours. Model Soundings show SRH values of around 130m2/s2 increasing to 170m2/s2, along with with 0-6km shear of greater than 50 knots north of the I-20 corridor this afternoon and evening. All of this would support the development of supercells initially, with large hail and damaging winds being the main threats. However, isolated tornadoes will also be possible. Have kept the mention of severe wording going in the WX grids for areas with at least a 30% chance of precipitation. There may also be some development earlier this afternoon south of Interstate 20, and these storms would be less organized, but still capable of becoming strong considering the instability available. For Thursday, we will again see a chance for thunderstorms, mainly east of a Sweetwater to Ozona line, and mainly during the afternoon hours again. We have a Slight Risk of severe thunderstorms mainly east of a Throckmorton/Coleman/Sonora line. Models indicate the dryline pushing farther east tomorrow, roughly to the same line as the Slight Risk area. The thick upper level moisture is expected to be in place across the entire area tomorrow, which may limit the eastern push of the dryline during the afternoon tomorrow. These clouds could also limit instability and thunderstorm/severe weather threat. However, there will still be a chance for thunderstorms to develop, so have kept at least a slight chance for most of the area tomorrow. 20 LONG TERM... (Thursday night through Wednesday) With the main focus on the short term this afternoon, this discussion will be short. The potential for severe thunderstorms continues into Thursday evening...as the upper through moves closer to Texas and a surface dryline pushes into our western counties. Some lingering showers and thunderstorms are possible for Friday, especially across our southeastern counties. Although the threat of severe weather will continue into Friday, the threat will sift to mainly our southeastern counties. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 86 65 85 59 / 30 20 30 20 5 San Angelo 63 88 64 86 57 / 20 20 30 20 5 Junction 66 89 67 86 60 / 20 20 40 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 356 PM CDT WED APR 22 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 356 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LINE FROM COLORADO CITY...TO ROBERT LEE...TO SAN ANGELO...AND TO SONORA. ALSO...THERE IS A RISK OF NUMEROUS SEVERE THUNDERSTORMS...MAINLY ACROSS EASTERN HASKELL COUNTY AND ALL OF THROCKMORTON COUNTY. ALONG AND NORTH OF A BIG SPRING TO CROSS PLAIN LINE...THE PRIMARY THREATS ARE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS...AND DEADLY LIGHTNING. ELSEWHERE ACROSS THE THREAT AREA...THE PRIMARY THREATS ARE LARGE HAIL TO GOLF BALL SIZE...DAMAGING WINDS...DEADLY LIGHTNING...AND PERHAPS A TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A LINE FROM STERLING CITY...TO BIG LAKE...TO SHEFFIELD. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 22, 8:47 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
847 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL TUSCOLA 32.21N 99.80W
04/22/2015 E1.00 INCH TAYLOR TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500164
JDSpecial weather statement, Apr 22, 9:01 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT WED APR 22 2015
TXZ127-128-139-230230-
TAYLOR TX-COLEMAN TX-CALLAHAN TX-
901 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
TAYLOR...COLEMAN AND CALLAHAN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 857 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LAWN...OR ABOUT 19 MILES SOUTH OF ABILENE...MOVING SOUTHEAST AT 20
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
GOLDSBORO BY 920 PM CDT
OPLIN BY 930 PM CDT
LAT...LON 3199 9962 3205 9972 3208 9972 3208 9976
3215 9986 3227 9978 3219 9950
TIME...MOT...LOC 0201Z 298DEG 16KT 3216 9972Special weather statement, Apr 22, 9:31 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 PM CDT WED APR 22 2015
TXZ128-139-230300-
COLEMAN TX-CALLAHAN TX-
931 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
COLEMAN AND CALLAHAN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 929 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
OPLIN...OR ABOUT 20 MILES NORTH OF COLEMAN...MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE COLEMAN BY 940 PM CDT
US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE BY 955 PM CDT
LAT...LON 3193 9941 3208 9967 3208 9963 3215 9963
3221 9959 3213 9929
TIME...MOT...LOC 0231Z 291DEG 15KT 3209 9954Local storm report, Apr 22, 10:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FUNNEL CLOUD 3 NW WEINERT 33.36N 99.71W
04/22/2015 HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500165
JDLocal storm report, Apr 22, 10:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1053 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FUNNEL CLOUD 2 NW WEINERT 33.34N 99.69W
04/22/2015 HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500166
MKDLocal storm report, Apr 22, 11:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL WEINERT 33.32N 99.67W
04/22/2015 E2.75 INCH HASKELL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500167
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:18 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 27 min |
| Apr 22, 7:44 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 31 min |
| Apr 22, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Runnels, Taylor | 47 min |
| Apr 22, 9:01 PM CDT | Special Weather Statement | SJT | Taylor | 29 min |
| Apr 22, 9:31 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 39 min |
| Apr 22, 10:16 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 29 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| Apr 22, 10:51 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| Apr 22, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 40 min |
| Apr 22, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 51 min |
| Apr 22, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| Apr 23, 12:31 AM CDT | Special Weather Statement | SJT | Shackelford | 29 min |
| Apr 23, 4:39 PM CDT | Special Weather Statement | SJT | Fisher | 36 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.